Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 21, 2007, 5:05 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2007, 5:05 PM CDT (22:05 UTC)
- Expired
- Mar 21, 2007, 5:41 PM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 212205
SVRMKX
WIC021-111-212300-
/O.NEW.KMKX.SV.W.0001.070321T2205Z-070321T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
505 PM CDT WED MAR 21 2007
THE NATIONAL WEATHER SERVICE NEAR SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
EAST CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 600 PM CDT
* AT 459 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF LAKE WISCONSIN...OR ABOUT NEAR PRAIRIE
DU SAC...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POYNETTE BY 515 PM CDT...
RIO AND 6 MILES SOUTHEAST OF PARDEEVILLE BY 530 PM CDT...
CAMBRIA AND 8 MILES NORTHWEST OF FALL RIVER BY 540 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4342 8970 4342 8967 4362 8908 4361 8906
4334 8904 4330 8934 4330 8971 4332 8973
4337 8976 4340 8976
$$
REM2 follow-up statements
000
WWUS53 KMKX 212225
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT WED MAR 21 2007
WIC111-212234-
/O.CAN.KMKX.SV.W.0001.000000T0000Z-070321T2300Z/
SAUK-
524 PM CDT WED MAR 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY IS CANCELLED...
THE THUNDERSTROM THAT PRODUCED LARGE HAIL HAS EXITED SAUK COUNTY.
LAT...LON 4364 8917 4362 8901 4329 8901 4330 8971
4335 8970 4338 8960 4355 8959 4357 8962
4357 8972 4364 8977
$$
WIC021-212300-
/O.CON.KMKX.SV.W.0001.000000T0000Z-070321T2300Z/
COLUMBIA-
524 PM CDT WED MAR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR COLUMBIA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR POYNETTE...OR ABOUT 7 MILES EAST OF LAKE
WISCONSIN...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RIO...AND 6 MILES SOUTHEAST OF PARDEEVILLE BY 530 PM CDT...
DOYLESTOWN BY 535 PM CDT...
CAMBRIA AND 8 MILES NORTHWEST OF FALL RIVER BY 540 PM CDT...
FRIESLAND BY 545 PM CDT...
LAT...LON 4364 8917 4362 8901 4329 8901 4330 8971
4335 8970 4338 8960 4355 8959 4357 8962
4357 8972 4364 8977
$$
REM000
WWUS53 KMKX 212241
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
539 PM CDT WED MAR 21 2007
WIC021-212249-
/O.CAN.KMKX.SV.W.0001.000000T0000Z-070321T2300Z/
COLUMBIA-
539 PM CDT WED MAR 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM IN
EASTERN COLUMBIA COUNTY...NEAR RIO...HAD WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
SCATTERED THUNDERSTORMS WILL STILL PRODUCE BRIEF HEAVY DOWNPOURS OF
RAIN...SMALL HAIL AND CLOUD TO GROUND LIGHTNING STRIKES THROUGH THE
EARLY EVENING HOURS.
LAT...LON 4364 8917 4362 8901 4329 8901 4330 8971
4335 8970 4338 8960 4355 8959 4357 8962
4357 8972 4364 8977
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:25 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 21, 3:25 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT WED MAR 21 2007 .DISCUSSION...SHORT TERM EMPHASIS ON PRECIPITATION EXPECTED FIRST 12 HOURS WITH FOCUS SHIFTING TO THREAT OF PRECIPITATION LATER IN PERIOD. SECOND WEAKER SHORT WAVE TROUGH PRODUCING MORE VIGOROUS CONVECTION ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS ATTM. EXPECT SCATTERED ACTIVITY TO CONTINUE THROUGH LATE AFTERNOON. THEN BRIEF LULL IN CONVECTION BEFORE STRONG LOW LEVEL CONVERGENCE ALONG COLD FRONT INTERACTS WITH DEEP MOISTURE TO PRODUCE NUMEROUS CONVECTION BETWEEN 04Z AND 12Z. FREEZING LEVEL ON THE LOW SIDE...AROUND 10K FEET...AND MORE VIGOROUS UPDRAFTS LIKELY TO PRODUCE PEA SIZE HAIL. CONVECTION STILL ELEVATED...AND WITH PERSISTENT CLOUD COVER...DO NOT EXPECT ANY SURFACE BASED CONVECTION WITH THIS WAVE. ELEVATED INSTABILITY LINGERS INTO THE EVENING. LOW LEVEL SHEAR VALUES OF 25 TO 30 KNOTS SO CAUTION ADVISED INTO THE EVENING. STEEP LOW LEVEL LAPSE RATES IN IMMEDIATE WAKE OF COLD FRONT COULD POTENTIALLY ALLOW BRIEF PERIOD OF 30 TO 35 KNOT GUSTS LATE TONIGHT AND EARLY THURSDAY MORNING. 3 HOUR PRESSURE RISE OF 5MB. FORTUNATELY...2K FT INVERSION SHOULD PREVENT STRONGEST WINDS FROM MIXING TO SURFACE. QUITE A BIT OF DISAGREEMENT BTWN GFS AND NAM-WRF IN LOCATION OF BAROCLINIC ZONE ON FRIDAY AND SATURDAY. LATEST GFS SOLUTION WAFFLES BOUNDARY FARTHER NORTH...WHICH IS IN CONTRAST TO THE PREVIOUS GFS RUNS...HOWEVER CANADIAN MODEL ALSO SHOWING THIS SOLUTION. NAM-WRF KEEPS BAROCLINIC ZONE FARTHER SOUTH IN CENTRAL IL/NORTHERN MO. SHORT RANGE ENSEMBLE GUIDANCE ALSO FAVORING DRIER SOLUTION FOR SOUTHERN WISCONSIN...SO FOR THE MOMENT WL CONTINUE DRY FORECAST FOR SATURDAY BUT HANG ONTO SCHC WORDING DURING THE NIGHT. FOR EXTENDED PERIOD FROM SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON WEAKENING SHORT WAVE TROUGH FROM SOUTHWEST CONUS EJECTING NORTHEAST INTO UPPER MIDWEST/NORTHERN PLAINS LATER SUNDAY INTO MONDAY. PRIOR TO EJECTION...BAROCLINIC ZONE REMAINS ACTIVE JUST TO THE SOUTH OF WISCONSIN. WILL NEED TO WATCH FOR POSSIBLE CONVECTION BRUSHING SRN PORTIONS OF WISCONSIN SATURDAY INTO SATURDAY NIGHT. MEDIUM RANGE ENSEMBLE PERCENTAGE OF MEASURABLE PRECIPITATION VALUES INCREASE TO 20 TO 30 PERCENT SATURDAY NIGHT...BUT LARGER VALUES HOLD OFF UNTIL SUNDAY AFTERNOON INTO MONDAY MORNING AS WEAKENING SHORT WAVE MOVES THROUGH UPPER MIDWEST AND WESTERN GREAT LAKES. GFS ENSEMBLE MEMBERS DIFFER IN AMPLITUDE AND SPECIFIC TIMING OF WAVE...BUT MOST MEMBERS INDICATE TROUGH MOVING THRU DURING THIS TIME FRAME. SUBSIDENCE AND DRYING RETURN FOR TUESDAY BUT APPEARS BENIGN WEATHER WILL ONCE AGAIN BE BRIEF AS BOTH LONG RANGE GFS AND ECMWF SHOW UPSTREAM POTENT SHORT WAVE POISED TO AFFECT THE REGION ON WEDNESDAY AND THURSDAY. GFS 500HPA 5DAY MEANS CONTINUE TO SHOW ZONAL FLOW WITH ABOVE NORMAL HEIGHTS THROUGH FIRST DAYS OF FORECAST PACKAGE BECOMING MORE SOUTHWEST AS UPSTREAM LONG WAVE TROUGHING BEGINS TO AMPLIFY CENTERED AT 00Z/28. HENCE APPEARS UNSETTLED WEATHER TO CONTINUE THROUGH THE END OF THE MONTH WITH TEMPERATURES REMAINING NEAR OR ABOVE SEASONAL NORMAL. && .AVIATION...SURFACE WARM FRONT LIFTING NORTH INTO CENTRAL WI HAS ALLOWED WINDS TO TURN SOUTHERLY ACROSS SRN SECTIONS OF THE STATE. CIGS/VSBYS BEHIND WARM FRONT GNERLLY IN THE IFR RANGE...ALTHOUGH COULD SEE SOME OCCNL LIFR CONDITIONS AT TIMES. EXPECT INITIAL AREA OF CONVECTIVE ACTIVITY TO MOVE THROUGH SRN WI LATE THIS AFTN...WITH MORE WIDESPREAD ACTIVITY ASSOCIATED WITH COLD FRONT TO AFFECT TAF SITES BETWEEN 05Z AT 13Z. EXPECT SHARPLY REDUCED VSBYS/CIGS WITH ANY TSTM ACTIVITY. COLD FRONT TO SWEEP ACROSS AFTER 15Z...WITH VFR CONDITIONS BY 18Z. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK/MAF
Hazardous weather outlook, Mar 21, 8:35 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 835 AM CDT WED MAR 21 2007 WIZ046-047-051-052-056>060-062>072-220945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 835 AM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND WEST OF A LINE FROM PORTAGE TO MADISON TO MONROE AS A WARM FRONT PUSHES NORTH INTO SOUTHERN WISCONSIN. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MODERATE RAINFALL OF 0.50 TO 0.75 INCH IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-665-220945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 835 AM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. A FEW THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND MONDAY. FOWLE WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 40 min |
| Mar 21, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.